Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from hyperacidity.Taking Razo and Omez. Having frequent cough and bronchial attacks with mouth ulcers. Are these related to acid reflux?<br>

I am a patient suffering from hyperacidity since the past many years for which I have been taking Raz0 20 and lately Omez DSR twice a day. However I have been getting repeated cough and bronchial attacks recently, with mouth ulcers as a result of which I am unable to eat properly. My chest x0ray did not reveal anything abnormal and a course of antibiotics only aggravated my mouth ulcers. I am wondering whether this has anything to do with acid reflux and what I should do for ht emouth ulcers
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,   ,   ,   ,  
Medical Topics
Gastroenterologist 's  Response
Hello, mjcreative23,
You state that you have had hyperacidity for many years. Years ago we
treated acid problems with antacids like Maalox or Mylanta. Then came
the H2-Blockers such as Tagamet, Zantac, Prevacid and Pepcid, the one
you are taking in addition to Omeprazole. I am sure you have seen a
gastroenterologist who has performed endoscopy to rule out ulcers in
the lower part of the esophagus and a pre-cancerous condition called
"Barett's esophagus" diagnosed by looks and biopsy.
Chronic cough especially at nights, sore throat, hoarseness, aggravation
of attacks of Asthma are all related to acid reflux.
I hope you are avoiding eating late at night.
If you are taking Omez DSR, make sure you take the drug at least an
hour to hour and a half before your meals.
You can develop lack of response to Raz0 20 after about 7-10 days.
Take that before you go to bed and try to take it alternate weeks.
Keep your head of the bed elevated.
If you are drinking a lot of milk, cut that way down because the calcium
in the milk makes your stomach produce more acid. Same for Coffee or tea,
tomato products.
Hope this helps. If the problem continues , speak with the GI specialist who
can modify treatment may be with a change of drug.
Wish you well.
Answered: Sun, 2 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor